MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80B275
Medical Device Problem Codes Failure to Advance (2524); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause of the failure to distract is unable to be determined at this time.A review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the nail was not opening and a revision procedure had to be performed.The patient used a wheelchair to ambulate and has no history of trauma or accidents.During the revision procedure, the surgeon attempted to increase the osteotomy with the nail still placed in the medullary canal, causing internal damage by the osteotome to the nail causing it to move freely.The nail was replaced and the procedure was completed.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
Device evaluation: the nail was returned for evaluation.A visual inspection revealed several deep scratches on the housing tube.Additionally, the device was found to exhibit pistoning, a free movement of the distraction rod, indicating an internal mechanical failure.The provided x-rays from the complaint were also reviewed.Although the image from the first x-ray dark, it does appear that the gap between the distraction rod and the coupler is significantly smaller than the gap shown in the second x-ray.This would indicate that it is possible that the nail was over-retracted.In-house device x-ray analysis confirmed the internal failure by identifying significant empty space within the device, attributed to the disconnection of the gear train and magnet.This internal separation was caused by the assembly pulling away from the grooves in the housing tube, leading to the internal components becoming disjointed.The device was then sectioned to review the internal components.Due to this separation, functional testing was unable to be performed.A visual inspection was conducted on the section of the housing tube where the grooves are featured.It was discovered that the grooves had been completely stripped as the inside of the housing tube was shiny from the removed anodization.Based on these findings, the failure to distract cannot be confirmed because the device was returned in a non-operational state.It is possible that the implant was over-retracted based on the x-rays provided and upon removal of the implant, excessive force was required to cause the distraction rod coupler to come off free from the housing grooves.However, it is not known what caused the excessive force required to disjoint the implant.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key18566217
Report Number3006179046-2024-00103
Device Sequence Number6595307
Product Code HSB
UDI-Device Identifier00812258020262
UDI-Public812258020262
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80B275
Device Lot Number2090121AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient SexFemale
Patient Weight52 KG